Alert archive / New York / Special Marine Warnings in 2004

Special Marine Warning 39, NWS Buffalo, NY

June 9, 2004

NWS Buffalo, NY issued this special marine warning at Jun 9, 2004, 5:58 PM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2004, 5:58 PM EDT (21:58 UTC)
Expired
Jun 9, 2004, 6:45 PM EDT
In force
47 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 9, 5:45 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 9, 5:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
545 PM EDT WED JUN 9 2004

ZONES UPDATED TO EXTEND WATCH OF WESTERN COUNTIES UNTIL 10PM.

PREVIOUS AFD FOLLOWS...

CONVECTION IS FIRING AROUND THE FRONT WHICH WILL PUSH SLOWLY SOUTH
TONIGHT.  THE THUNDERSTORMS SHOULD END FROM BUFFALO TO ROCHESTER AND
EAST AROUND MIDNIGHT, BUT BUFKIT SHOWS THE INSTABILITY REMAINING
ACROSS THE SOUTHERN TIER UNTIL MORNING. BOTH THE GFS AND ETA SHOW
MOISTURE LINGERING NORTH OF THE FRONT WITH A THREAT OF SHOWERS IN
THE MORNING, BUT IT SHOULD ALL BE SOUTH OF THE PENNSYLVANIA LINE BY
MID AFTERNOON THURSDAY.  COOLER AIR RETURNS WITH THE EAST AND
NORTHEAST FLOW AROUND THE HIGH FRIDAY AND SATURDAY. THE GFS SHOWS A
SHORT WAVE MOVING ACROSS THE AREA SUNDAY, BUT IT IS WEAK AND
MOISTURE IS LIMITED, SO WE HAVE PULLED THE SHOWERS FROM THE WEEKEND
FORECAST.

IN THE EXTENDED PERIOD THE NEXT LOW SPREADS MOISTURE IN MONDAY, AND
WITH AN UPPER TROUGH TO THE WEST THE FRONT BECOMES PARALLEL TO THE
UPPER FLOW AND WILL FINALLY MOVE OUT LATE TUESDAY.  THE NEXT LOW
SHOULD HOLD OFF UNTIL WEDNESDAY NIGHT.

AVIATION DISCUSSION...

COLD FRONT EXTENDING FROM THE SAINT LAWRENCE VALLEY SOUTHWEST TO
LOWER MICHIGAN WILL DROP SOUTH ACROSS THE REGION EARLY TONIGHT

SURFACE TEMPS AWAY FROM THE LAKES IN THE 80S WITH DEWPOINTS IN THE
UPPER 60S/MID 70S PRODUCING CAPES IN THE 3000-3800 J/KG RANGE IN THE
FINGER LAKES TO SOUTHERN TIER. THUNDERSTORMS ARE EXPECTED TO
INCREASE THIS AFTERNOON INTO THIS EVENING. SEVERE THUNDERSTORM WATCH
IN EFFECT UNTIL 500 PM FOR THE WHOLE AREA WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE. CEILINGS AND VISIBILITY WILL LOWER TO MVFR
RANGE IN THUNDERSTORMS. EXPECT THUNDERSTORMS TO WIND DOWN AROUND 03Z
IN THE ART AREA AND LINGERING TIL AROUND 06Z IN THE REST OF THE
REGION.  CONDITIONS SHOULD BECOME VFR AFT 07Z IN THE ART AREA AND BY
AROUND 12Z OVER MOST OF THE REST OF THE REGION EXCEPT JAMESTOWN.

.BUF...NONE.
Hazardous weather outlook, Jun 9, 4:59 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
459 AM EDT WED JUN 9 2004

NYZ001>008-010>014-019>021-085-091051-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON-
MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO-
SOUTHERN ERIE-WAYNE-WYOMING-
459 AM EDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...

A SHARP COLD FRONT WILL DROP SOUTH ACROSS WESTERN AND CENTRAL NEW
YORK THIS AFTERNOON AND EARLY TONIGHT. THIS FRONT WILL MOVE THROUGH A
VERY WARM...MOIST AND UNSTABLE AIRMASS...TRIGGERING SCATTERED TO
NUMEROUS THUNDERSTORMS. THE PRIMARY TIME FOR THE THUNDERSTORMS TO
DEVELOP WILL BE FROM NOON THIS AFTERNOON TO MIDNIGHT TONIGHT.

THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS COULD PRODUCE
DAMAGING WINDS GUSTS. HOWEVER...THE PRIMARY THREAT WILL BE FOR
VERY HEAVY RAINFALL. STORMS ARE EXPECTED TO MOVE SLOWLY...AND COULD
PRODUCE FLASH FLOODING IN AREAS THAT RECEIVE REPEATING HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO
CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE):
HTTP://WWW.ERH.NOAA.GOV/BUF.

TMA

In the hours before

Local storm report, Jun 9, 2:06 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
206 PM EDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     2 S ELLICOTTVILLE       42.25N 78.67W
06/09/2004                   CATTARAUGUS        NY   TRAINED SPOTTER

            TREES AND POWER LINES BLOWN DOWN

&&

DJF
Local storm report, Jun 9, 3:43 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     HINSDALE                42.15N 78.39W
06/09/2004                   CATTARAUGUS        NY   EMERGENCY MNGR

            TREE DOWN ON HOUSE.

0255 PM     TSTM WND DMG     WELLSVILLE              42.12N 77.95W
06/09/2004                   ALLEGANY           NY   EMERGENCY MNGR

            TREES DOWN AND HOUSE DAMAGED

&&

TAN
Local storm report, Jun 9, 5:13 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     4 NE ALEXANDRIA BAY     44.38N 75.86W
06/09/2004                   JEFFERSON          NY   PARK/FOREST SRVC

            TREES DOWN. POWER OUTAGES

0440 PM     TSTM WND DMG     3 E OLCOTT              43.34N 78.65W
06/09/2004                   NIAGARA            NY   TRAINED SPOTTER

            TREE BLOCKING RTE 18. PEA SIZED HAIL.

&&

LEVAN
Local storm report, Jun 9, 5:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
541 PM EDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     CARTHAGE                43.98N 75.60W
06/09/2004                   JEFFERSON          NY   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN

&&

JJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:41 PM EDTSevere Thunderstorm WarningBUFCattaraugus34 min
Jun 9, 12:46 PM EDTSpecial Marine WarningBUF89 min
Jun 9, 1:42 PM EDTSevere Thunderstorm WarningBUFCattaraugus48 min
Jun 9, 2:42 PM EDTSpecial Marine WarningBUF2 hr
Jun 9, 3:44 PM EDTSevere Thunderstorm WarningBUFJefferson76 min
Jun 9, 3:52 PM EDTSpecial Marine WarningBUF53 min
Jun 9, 4:00 PM EDTSevere Thunderstorm WarningBUFNiagara60 min
Jun 9, 4:23 PM EDTSpecial Marine WarningBUF97 min
Jun 9, 4:37 PM EDTSpecial Marine WarningBUF83 min
Jun 9, 5:06 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis69 min
Jun 9, 5:09 PM EDTSevere Thunderstorm WarningBUFOrleans66 min
Jun 9, 5:50 PM EDTSpecial Marine WarningBUF55 min
Jun 9, 5:57 PM EDTSpecial Marine WarningBUF63 min
Jun 9, 6:07 PM EDTSevere Thunderstorm WarningBUFOswego53 min
Jun 9, 6:19 PM EDTSevere Thunderstorm WarningBUFGenesee56 min

Nearby

Special Marine Warnings in New York, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.